Alert archive / California / Wind Advisories in 2013
Wind Advisory 82, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 20, 2013, 1:22 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2013, 1:22 AM PST (09:22 UTC)
- Expired
- Dec 20, 2013, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 200922 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 122 AM PST FRI DEC 20 2013 CAZ046-052-053-201700- /O.NEW.KLOX.WI.Y.0082.131220T0922Z-131220T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TOPANGA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS 122 AM PST FRI DEC 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS DUE TO STRONG CROSSWINDS.WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ HALL
2 follow-up statements
000 WWUS76 KLOX 201055 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PST FRI DEC 20 2013 ...STRONG NORTH TO NORTHEAST WINDS EXPECTED THROUGH THE EARLY MORNING HOURS... .STRONG WINDS BEHIND AN EXITING STORM SYSTEM WILL CONTINUE THROUGH THE EARLY MORNING HOURS. CAZ054-201700- /O.EXA.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 255 AM PST FRI DEC 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONVERTED A WINTER WEATHER ADVISORY TO A WIND ADVISORY. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS DUE TO STRONG CROSS WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ053-201700- /O.CON.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 255 AM PST FRI DEC 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS DUE TO STRONG CROSSWINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ052-201700- /O.CON.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 255 AM PST FRI DEC 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS DUE TO STRONG CROSS WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ046-201700- /O.CON.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 255 AM PST FRI DEC 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS...TRAVEL MAY BE IMPACTED ON AREA ROADWAYS DUE TO STRONG CROSS WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ HALL/KJ
000 WWUS76 KLOX 201650 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 AM PST FRI DEC 20 2013 CAZ053-054-201800- /O.EXP.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 850 AM PST FRI DEC 20 2013 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... NORTHERLY WINDS OF 15-25 WITH INFREQUENT GUSTS TO 35 ARE STILL POSSIBLE THROUGH THIS AFTERNOON. $$ CAZ052-201800- /O.EXP.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 850 AM PST FRI DEC 20 2013 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... NORTHERLY WINDS OF 15-25 WITH INFREQUENT GUSTS TO 35 ARE STILL POSSIBLE THROUGH THIS AFTERNOON. $$ CAZ046-201800- /O.EXP.KLOX.WI.Y.0082.000000T0000Z-131220T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 850 AM PST FRI DEC 20 2013 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... NORTHERLY WINDS OF 15-25 WITH INFREQUENT GUSTS TO 35 ARE STILL POSSIBLE THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 9:40 PM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 19, 9:40 PM PST, 3 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 PM PST THU DEC 19 2013 AVIATION DISCUSSION UPDATED .SYNOPSIS... RAIN SHOWERS AND MOUNTAIN SNOW MAY CONTINUE OVERNIGHT...MAINLY IN LOS ANGELES COUNTY...ALONG WITH COLD OVERNIGHT TEMPERATURES MOST EVERYWHERE. HIGH PRESSURE AND OFFSHORE WINDS WILL BRING A GRADUAL WARMING TREND TO THE AREA...BEGINNING FRIDAY AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TONIGHT-SUN)... HIGH TEMPS WERE A GOOD 15-20 DEGREES COOLER IN SEVERAL PARTS OF THE FORECAST AREA AS EXPECTED COMPARED TO YESTERDAY. TODAYS HIGHS FOR COAST AND VALLEYS WERE MAINLY IN THE MID TO UPPER 50S WITH MUCH COLDER TEMPS FOR THE MOUNTAINS. PALMDALE/LANCASTER REACHED THE LOWER 50S AS WELL TODAY. THERE WERE HEAVY SNOW SHOWERS OCCURRING AROUND THE MOUNT HIGH AREA EARLIER THIS EVE. HAVE NOT RECEIVED ANY UPDATE INFO ON SNOW AMOUNTS...BUT THERE WAS AT LEAST A FEW INCHES THAT FELL THIS EVENING BASED ON RADAR ESTIMATES. SHOWERS AND SNOW SHOWERS HAVE DISSIPATED ACROSS MOST OF THE FORECAST AREA EXCEPT FOR LA COUNTY THIS EVENING. EXPECT WRAP-AROUND SCATTERED SHOWERS AND SNOW SHOWERS FOR THE LA COUNTY MOUNTAINS...OTHERWISE ISOLATED SHOWERS WILL CONTINUE FOR THE REST OF LA COUNTY THROUGH MIDNIGHT BEFORE EXITING THE AREA. THERE WILL BE SOME LINGERING LOW LEVEL MOISTURE ACROSS THE SAN GABRIEL MOUNTAINS AND THE NORTHERN SLOPES OF THE VENTURA COUNTY MOUNTAINS NEAR THE I-5 CORRIDOR THAT COULD BE AFFECTED WITH A FEW RAIN AND SNOW SHOWERS LATE TONIGHT INTO EARLY FRIDAY MORNING. WINDS HAVE CALMED DOWN AS WELL ACROSS MOST OF THE FORECAST AREA. SNOW LEVELS WERE DOWN TO AROUND 4500 FT THIS EVE...BUT SHOULD LOWER TO AROUND 3500 FT OVERNIGHT. BUT BY THEN...MOST OF THE SHOWERS WILL BE WELL EAST AND SOUTH OF THE AREA. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM THIS MORNING...BUT WOULD NOT BE SURPRISED IF THE MID SHIFT DECIDED TO CANCEL THIS AS MOISTURE SHOULD BE MOVING TO THE EAST AND SOUTH. THE UPPER LOW THAT MOVED ACROSS SO CAL BIGHT EARLIER TODAY WAS NOW OFF THE COAST OF NORTHERN BAJA AND WILL CONTINUE TO MOVE INTO NORTHERN MEXICO BY TOMORROW AFTERNOON. BEHIND THE EXITING LOW...ANOTHER STRONG ELONGATED CUTOFF HIGH WILL DEVELOP OFF THE WEST COAST AS WE HAVE SEEN OVER THE PAST MONTH. THIS WILL ALLOW FOR A STRONG MERIDIONAL FLOW BRINGING N TO NW COOL CANADIAN AIR DOWN INTO THE WESTERN STATES ONCE AGAIN. (NOT NEARLY AS COLD AS THE MODIFIED ARCTIC AIR MASS WE EXPERIENCED A FEW WEEKS AGO). THIS BROAD N TO NW FLOW ALOFT WILL HELP KEEP HIGH TEMPS IN THE 60S TO LOWER 70S THROUGH MUCH OF NEXT WEEK. AT THE LOWER LEVELS...WEAK OFFSHORE FLOW WILL BUILD IN BEHIND THE EXITING FRONT TOMORROW. HIGH TEMPS WILL BE A GOOD 6 TO 10 DEGREES WARMER WITH MOST COAST AND VALLEYS REACHING THE LOWER TO MID 60S...WHILE THE MOUNTAINS REMAIN QUITE COOL. THERE SHOULD BE SOME LINGERING CLOUDS AROUND THE LA/VTU/SBA COUNTY MOUNTAINS TOMORROW AS WELL. THERE COULD BE A FEW SNOW FLURRIES AROUND THE EASTERN SAN GABRIEL MOUNTAINS AS WELL. AS FAR AS THE LOW TEMPS...EXPECT SUB FREEZING TEMPS FOR THE ANTELOPE VALLEY AND INTERIOR SLO COUNTY VALLEYS. THESE AREAS HAVE ALREADY ENCOUNTERED TWO HARD FREEZES THIS FALL SO THERE WILL NOT BE ANY HARD-FREEZE WARNINGS ISSUED ANY LONGER FOR THESE AREAS ANY LONGER THIS WINTER. NOT EXPECTING FREEZING CONDITIONS FOR THE CENTRAL COAST OR SANTA YNEZ VALLEY OVER THE NEXT FEW DAYS...BUT THERE COULD BE SOME FROST ISSUES FOR THE OJAI VALLEY BOTH EARLY SAT/SUN MORNING. FOR SATURDAY...EXPECT A CRISP COOL DAY WITH MOSTLY SUNNY SKIES. HIGH TEMPS WILL REACH THE LOWER TO MID 60S WITH WEAK OFFSHORE FLOW ACROSS THE INLAND AREAS. THE NAM-WRF IS ADVERTISING A RELATIVELY WEAK CATALINA EDDY TO DEVELOP LATE FRIDAY NIGHT INTO SAT MORNING. ALTHOUGH 850 TEMPS ARE QUITE COOL WHICH SHOULD HINDER ANY DEEP MARINE LAYER DEVELOPMENT CROSS SECTIONS ARE INDICATING SOME LOW CLOUDS DEVELOPING OFF THE SO CAL COAST AND PUSHING INTO THE LA/VTU COAST EARLY SATURDAY MORNING. SO HAVE ADDED SOME PATCHY LOW CLOUDS TO THE FORECAST FOR SAT AND SUN MORNINGS FOR LA/VTU COAST AND UP TO SBA COAST FOR SUNDAY MORNING. THERE SHOULD BE BETTER WARMING FOR COAST AND COASTAL VALLEYS AS THE OFFSHORE PRESSURE GRADIENTS STRENGTHEN. THIS WILL BRING SOME GUSTY WINDS TO THE USUAL WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES SUNDAY MORNING...BUT IT MIGHT TAKE A FEW HOURS TO SCOUR OUT ANY STRATUS THAT DEVELOPS ALONG THE COAST. HIGH TEMPS SHOULD REACH THE LOWER 70S ON SUNDAY WHICH WOULD BE A BIT WARMER THAN NORMAL FOR THIS TIME OF YEAR. AT THIS TIME...WIND GUSTS LOOK TO BE BELOW WIND ADVISORY THRESHOLDS...BUT WOULD NOT BE SURPRISED TO SEE SOME COLD AIR ADVECTION PUSH INTO THE HIGH DESERT TO HELP STRENGTHEN THE WINDS. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)... HIGH PRESSURE AND OFFSHORE FLOW WILL DRIVE THE WEATHER CONDITIONS NEXT WEEK. LOW HUMIDITY AND WARM DAYTIME TEMPERATURES SHOULD BE EXPECTED INTO AT LEAST BOXING DAY. THE WARMEST DAY OF THE WEEK LOOKS TO TUESDAY. LOCALLY GUSTY WINDS COULD PERSIST INTO TUESDAY THROUGH AND BELOW PASSES AND CANYONS...AND ANOTHER OFFSHORE BREEZY DAY COULD BE IN THE WORKS FOR THURSDAY. && .AVIATION...20/06Z. MODERATE TO HIGH CONFIDENCE IN 06Z TAFS. A FEW SPRINKLES ARE POSSIBLE IN THE SERVICE AREA TONIGHT BUT IN GENERAL CONDITIONS ARE IMPROVING AND BOTH CIGS AND VSBYS SHOULD BE VFR THROUGHOUT THE FORECAST PERIOD. A 10 PERCENT CHANCE AT BEST FOR BRIEF PRECIPITATION AND MVFR CIGS THROUGH 08Z IN LOS ANGELES COUNTY. KLAX...MODERATE TO HIGH CONFIDENCE IN 06Z TAF. AT BEST A 10 PERCENT CHANCE FOR BRIEF PRECIPITATION AND MVFR CIGS THROUGH 08Z BUT IN GENERAL CONDITIONS ARE IMPROVING AND BOTH CIGS AND VSBYS SHOULD BE VFR THROUGHOUT THE FORECAST PERIOD. KBUR...MODERATE TO HIGH CONFIDENCE IN 06Z TAF. AT BEST A 10 PERCENT CHANCE FOR BRIEF PRECIPITATION AND MVFR CIGS THROUGH 08Z BUT IN GENERAL CONDITIONS ARE IMPROVING AND BOTH CIGS AND VSBYS SHOULD BE VFR THROUGHOUT THE FORECAST PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN/JLD AVIATION...KJ SYNOPSIS...BB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 19, 7:30 PM PST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 730 PM PST THU DEC 19 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-201400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 730 PM PST THU DEC 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014. PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623. .DAY ONE... TODAY AND TONIGHT A COLD STORM SYSTEM WILL CONTINUE TO BRING SNOW TO THE RESORT LEVELS AND AS LOS AS 3500 FT OVERNIGHT. SNOW LEVELS WILL BE BETWEEN 4000 TO 4500 FT...LOCALLY DONE TO 3500 FT TONIGHT. MOST OF THE SNOW WILL OCCUR ALONG THE EASTERN SAN GABRIEL MOUNTAINS. A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT THROUGH EARLY FRIDAY MORNING. HAZARDOUS DRIVING CONDITIONS SHOULD BE EXPECTED...WITH ICY ROAD CONDITIONS. A MODERATELY LARGE NORTHWEST SWELL ASSOCIATED WITH THIS STORM WILL BRING HIGH SURF TO THE CENTRAL COAST...AS WELL AS A HIGH RISK FOR DANGEROUS RIP CURRENTS TO ALL AREAS BEACHES. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE WILL BE LINGERING LOW LEVEL MOISTURE BRINGING CONTINUED SLIGHT CHANCE OF SHOWERS AND SNOW SHOWERS ACROSS THE EASTERN SAN GABRIEL MOUNTAINS AND NORTHERN SLOPES OF THE VENTURA COUNTY MOUNTAINS AND THE I 5 CORRIDOR FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:06 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 5 hr | |
| Dec 20, 8:31 AM PST | Small Craft Advisory | LOX | 36 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.